MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 210MM X 210MM; FIXATION, FASTENER

ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 210MM X 210MM; FIXATION, FASTENER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Medical product: catalog #: 14-405080, ti-dble lead cort 5.0x80mm scr ia5.0x80mm, lot # 438140.Catalog #: 14-405022, ti-dble lead cort 5.0x22mm scr ia5.0x22mm, lot # 112150 qty 2.Catalog #: 14-444180, offset end cap 12x0mm ffset, lot # 148830.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a posterior/anterior cortical screw was inserted into the ankle phoenix nail to a patient with charcot deformity.During follow up checkups in clinic, it was discovered that the screw broke months after surgery.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02143.
 
Event or Problem Description
It was further reported that x-ray images received noted lucency along the nail.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed as the radiographs provided showed that a calcaneal surgical screw within a phoenix nail device is fractured with slight displacement and angulation of the screw tip.There is extensive lucency along the inferior aspect of the nail.This portion of the nail is loose and there is nonunion.There is a charcot foot deformity but alignment in the lateral view is maintained.The bones are osteopenic.Calcaneal screw fracture in the setting of a phoenix nail device in the setting of a charcot foot.The inferior aspect of the phoenix nail is loose secondary to the screw fracture.The screw is fractured, but no contributing factors are identified.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANKLE LOCKING NAIL 11 X 210MM X 210MM
Common Device Name
FIXATION, FASTENER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12127802
Report Number0001825034-2021-01992
Device Sequence Number3325030
Product Code HSB
UDI-Device Identifier00887868093616
UDI-Public(01)00887868093616(17)290514(10)244390
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K091976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number14-440221
Device Lot Number244390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/16/2021
11/04/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/06/2021
11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown